Hail, Jefferson
- When
- February 3, 7:54 PM CST
- Where
- Jefferson County, Birmingham
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 33.517, -86.817
Penny size hail was reported in North Birmingham.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Feb 3, 3:30 PM CST, 4 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 330 PM CST FRI FEB 3 2006 .DISCUSSION... A COMPLEX FORECAST TO SAY THE LEAST IS ON TAP FOR THIS WEEKEND. MODELS CONTINUE TO BE ALL OVER THE PLACE WITH THE NEXT LOW PRESSURE SYSTEM. MORE ON THAT LATER. BUT FIRST...LET ME DISCUSS THE THREAT OF SEVERE WEATHER FOR THIS EVENING. SCATTERED SEVERE STORMS ARE CURRENTLY MOVING EAST ACROSS CENTRAL MISSISSIPPI AND THEY ARE ABOUT TO CROSS THE INTERSTATE 55 CORRIDOR. THESE STORMS ARE PRODUCING SOME BIG TIME HAIL...ALTHOUGH SOME OF THEM HAVE HAD SOME ROTATION FROM TIME TO TIME. MOST OF OUR FORECAST AREA REMAINS STABLE AT THIS TIME...WITH THE EXCEPTION OF OUR EXTREME SOUTHWESTERN ZONES WHICH INCLUDES SUMTER...SOUTHERN GREENE...HALE...AND MARENGO COUNTIES. THE RUC SHOWS INCREASING INSTABILITY TONIGHT AS THE SURFACE LOW PRESSURE APPROACHES FROM THE WEST. I THINK THESE STORMS MAY HOLD TOGETHER AND AFFECT OUR EXTREME SOUTHWESTERN COUNTIES. HOW FAR EASTWARD WILL THESE SEVERE STORMS MOVE...WILL DEPEND IF THEY CAN HOLD TOGETHER ONCE THE SUN SETS. FOR NOW...ADDED SEVERE WORDING TO THE FORECAST MAINLY IN THE SOUTHWEST WITH LARGE HAIL BEING THE MAIN THREAT. HOW FAR EAST WILL THIS THREAT EXTEND TONIGHT WILL DEPEND IF THEY CAN HOLD TOGETHER AFTER SUNSET. AREAS AROUND MONTGOMERY...TROY...UNION SPRINGS...AND AUBURN SHOULD STAY TUNED. AS FOR THE WEEKEND. SATURDAY LOOKS VERY BRISK. TEMPERATURES WILL BE IN THE 40S OVER MUCH OF THE AREA WITH LOW 50S ACROSS OUR SOUTH. THE WIND WILL BE BLOWING PRETTY GOOD AS A TIGHT PRESSURE GRADIENT WILL BE IN PLACE. SKIES WILL BE CLOUDY FOR AT LEAST THE MORNING HOURS. IT DOESNT LOOK PRETTY. A LAKE WIND ADVISORY WILL PROBABLY BE REQUIRED FOR THIS TIME PERIOD. MODELS SEEM TO BE IN PRETTY GOOD AGREEMENT UNTIL SUNDAY. THAT IS THE POINT WHERE EACH AND EVERY SINGLE MODEL GOES THEIR OWN WAY. SUNDAY LOOKS DRY MOST OF THE DAY. BY SUNDAY NIGHT...A SURFACE LOW PRESSURE DEVELOPS WEST OF ALABAMA. WHERE THIS LOW TRACKS WILL HAVE A GREAT IMPACT OVER CENTRAL ALABAMA. THE 12Z UKMET PLACES THE LOW FARTHEST TO THE SOUTH OUT OF ALL OF THE MODELS WHICH WOULD GIVE US SNOW IF IT VERIFIES. THE ETA/NAM PLACES THE LOW FARTHEST TO THE NORTH PUTTING US IN THE RAIN SIDE. I AM STILL NOT CONFIDENT ENOUGH TO ADD SNOW IN THE FORECAST SUNDAY NIGHT OR MONDAY AT THIS TIME. HOPEFULLY WE CAN GET SOME AGREEMENT HERE WITH THE MODELS SOON. PATTERN LOOKS ACTIVE NEXT WEEK. TEMPERATURES WILL REMAIN AROUND OR BELOW NORMAL. A NORTHWEST FLOW ALOFT WILL BE IN PLACE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 41 45 23 48 / 90 30 0 10 ANNISTON 43 46 26 50 / 90 20 0 10 BIRMINGHAM 40 45 26 52 / 90 10 0 10 TUSCALOOSA 41 49 27 54 / 100 10 0 10 CALERA 42 46 27 53 / 90 10 0 10 AUBURN 42 47 30 50 / 70 10 0 10 MONTGOMERY 43 50 27 54 / 70 10 0 10 TROY 48 53 29 54 / 60 10 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 10/ARM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 118 PM CST FRI FEB 3 2006 ALZ011>015-017>050-041918- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 118 PM CST FRI FEB 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS BETWEEN 4 PM CST AND MIDNIGHT CST SOUTH OF A DEMOPOLIS...TO PRATTVILLE...TO AUBURN LINE. A FEW STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL IS POSSIBLE NORTH OF THE LINE MENTIONED ABOVE BETWEEN 4 PM CST AND MIDNIGHT. A LOW PRESSURE SYSTEM AND COLD FRONT WILL APPROACH CENTRAL ALABAMA LATE THIS AFTERNOON...THEN MOVE THROUGH THE AREA THIS EVENING. WITH STRONG LIFT AND SOME INSTABILITY FORECAST...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE. LOCATIONS SOUTH OF A DEMOPOLIS TO AUBURN LINE HAVE THE BEST CHANCE FOR SEVERE STORMS WHERE THE AIR WILL BE MOST UNSTABLE. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SUSTAINED NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS AS HIGH AS 30 MPH CAN BE EXPECTED ON SATURDAY BEHIND THE PASSAGE OF THE COLD FRONT ACROSS ALL OF CENTRAL ALABAMA. A LAKE WIND ADVISORY MAY BE NEEDED DURING THE DAY ON SATURDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS POSSIBLE BETWEEN 4 PM CST AND MIDNIGHT CST TODAY MAINLY SOUTH OF A DEMOPOLIS TO AUBURN LINE. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 624 PM CST FRI FEB 3 2006 ALZ031-040100- GREENE- 624 PM CST FRI FEB 3 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GREENE COUNTY UNTIL 700 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 624 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BOLIGEE...MOVING EAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BOLIGEE... CLINTON...AND EUTAW THROUGH 700 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. STRONG GUSTY WINDS ARE POSSIBLE FROM THESE STORMS AS WELL. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. MBS/91
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
654 PM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 10 NW NORTHPORT 33.35N 87.71W
02/03/2006 0.88 INCH TUSCALOOSA AL EMERGENCY MNGR
NICKEL SIZE HAIL REPORTED ALONG HIGHWAY 171.
0644 PM HAIL 6 N NORTHPORT 33.33N 87.59W
02/03/2006 0.25 INCH TUSCALOOSA AL EMERGENCY MNGR
PEA SIZE HAIL REPORTED NEAR LAKE TUSCALOOSA.
&&
JSSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 711 PM CST FRI FEB 3 2006 ALZ039-040145- MARENGO- 711 PM CST FRI FEB 3 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARENGO COUNTY UNTIL 745 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 709 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MYRTLEWOOD...MOVING NORTHEAST AT 35 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MYRTLEWOOD... JEFFERSON...LINDEN...PROVIDENCE...CHICKASAW STATE PARK...THOMASTON AND DAYTON THROUGH 745 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
714 PM CST FRI FEB 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 10 SW GREENSBORO 32.60N 87.72W
02/03/2006 0.75 INCH HALE AL TRAINED SPOTTER
PENNY SIZE HAIL REPORTED AT LOCK 5 ON COUNTY ROAD 16.
&&
JSSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 716 PM CST FRI FEB 3 2006 ALZ024-040200- JEFFERSON- 716 PM CST FRI FEB 3 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON COUNTY UNTIL 800 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 716 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 10 MILES WEST OF SYLVAN SPRINGS...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HUEYTOWN...SYLVAN SPRINGS...WEST JEFFERSON...GRAYSVILLE...MINOR...HOMEWOOD...BIRMINGHAM AND FULTONDALE THROUGH 800 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. MBS/91
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 732 PM CST FRI FEB 3 2006 ALZ034-040215- BIBB- 732 PM CST FRI FEB 3 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB COUNTY UNTIL 815 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 732 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER MERTZ...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MERTZ...BRENT... CENTREVILLE...WEST BLOCTON...AND MARVEL THROUGH 815 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. MBS/91
The Birmingham radar (KBMX), 39 km away, was scanning. The volume nearest the first event began at 01:53 UTC.
1 hail. Local standard time, as filed.
Penny size hail was reported in North Birmingham.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489964.